MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* GASTRIC-JEJUNAL FEEDING TUBE KIT - 18 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* GASTRIC-JEJUNAL FEEDING TUBE KIT - 18 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0120-12-1.2
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that a tube came out of a stoma site following the removal of gastropexy sutures six days post placement.The tube was replaced by the gastrointestinal nurse, with no issues noted with the balloon at the time of reinsertion.The balloon inflation potentially led to the stomach wall being pushed from the abdominal wall with gastric contents seeping into the peritoneum.An emergency laparotomy was performed.Additional information received on (b)(6) 2018 stated that the button was initially placed by a different doctor.It was placed by securing sutures through the stomach to secure.When the sutures were removed by the current physician, the tube popped out without being manipulated 10 minutes later in the gi clinic.It believed that someone altered the balloon because it had been in place for only six days and was checked beforehand to find no obvious leaks.Attempted button replacement was performed by the gi nurse and this action pushed the stomach wall away, which caused some leaking of gastric contents into the peritoneum.The patient had to go back in for a full emergent laparotomy and open stamm due to this.No further information was received surrounding the event.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 20-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
Halyard health received one used sample.No product packaging was received.The sample was received in generally clean condition, with approximately 2ml clear liquid in the balloon.The balloon inflation port (bip) was examined.The blue plunger actuated upon insertion of the syringe tip.The bip functions as expected.The balloon was filled with 3cc water and was observed for leaks.No leakage was detected from the balloon or balloon inflation port.The balloon was squeezed and manipulated.No leakage was observed.The water was extracted and the balloon was filled with methylene blue.The sample was placed on a blotter and left for a period of 30 minutes.The sample was reevaluated after 30 minutes filled with 3cc methylene blue.There was no visible leakage.The stoma length was measured for comparison to specification.Per specification, the stoma length should be indicated size (1.2cm) +/- 2mm.The stoma length of the returned sample is 1.1cm.The balloon was then filled with 5cc water to replicate the volume mentioned in the complaint description.The symmetry of the balloon was evaluated.When viewed fro the sides, the shape of the balloon did not appear uneven.The symmetry was measured from the distal end.The "zero" point is the center of the feed lumen distal opening.Measurements were taken from left and right of center using a certified center-finding ruler.Side a = 1.0cm; side b = 1.0cm.No functional issue was found on the returned sample.The sample provided was evaluated and no failures were detected in the device returned.Evaluation was unable to confirm or duplicate the reported incident.Root cause could not be determined.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 27-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7617801
Report Number9611594-2018-00074
Device Sequence Number1759696
Product Code KNT
UDI-Device Identifier10680651948295
UDI-Public10680651948295
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/01/2019
Device Model Number0120-12-1.2
Device Catalogue Number109482907
Device Lot NumberAA7262F75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/02/2018
08/08/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/20/2018
08/29/2018
Patient Sequence Number1
Patient Age3 YR
Patient Weight14